Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taken Benadryl and SleepMD few hours apart, and has had panic attack - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions

User :   Last night I took 50mg of Benadryl for an allergy, and 4hrs later I took SleepMD an OTC natural sleep medication. About 3hrs after that... I had a massive panic attack.
Was it the benadryl > the sleepMD or a combination ?
Doctor :   hi
Doctor :  
how can i help you?
Doctor :  
Doctor :  
it could be due to the combination
User :   AH OK
User :   even though it was several hours apart ?
User :   I have taken each separately with no problems...
Doctor :  
as benadryl itself has some medication that will soothe you and induce sleep
Doctor :  
and it acts for for than 5-6 hours
Doctor :  
sometimes even 8 hours
User :   ok
Doctor :  
so if you take SllepMD afer few hours
User :   so the "window" is bigger than what I thought
Doctor :  
it will have an additive efefct
User :   ok. Thank you very much
Doctor :  
causing brain to hypereact
Doctor :  
leading into panic attacks
User :   ok
Doctor :  
due to the combination effect
Doctor :  
Is there any thing else I can help you with?
User :   no. I appreciate the information
Doctor :   Please fill the feedback form say done when done
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Doctor :   Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor